Jump to content

crab76

Member Since 19 Sep 2012
Offline Last Active Apr 21 2014 05:14 PM

Posts I've Made

In Topic: Took Spiro For 7 Year... Finally Clear With Low Dose Accutane.

21 April 2014 - 05:14 PM

Hello! I used to come on this board all the time. So desperate to fix my skin. I took Spiro for 7 years. I had so many side effects and just felt awful. At a high dose my skin was perfect but I felt terrible. At a lower dose I felt better but my skin would break out still. I couldn't win. A year ago I started working for a dermatologist. He does not perscribe Sprio EVER. Spiro is a bandaid. Accutane is the cure....

I've had back acne(cyst, I think it's rosacea) for more than 10 years. and I'm a little bit fat, 85kg. So Maybe 20mg every other day isn't strong enough for me? Can I try 30mg or 40mg every other day(or every day) for half a year(or a whole year)?  and then can I take 30mg or 40mg every week for long term use? What's the side effect if I take it overdose for long term(like forever)?

 

And would you please ask your derm if the low dose doxycycline (40mg per day) works or not? I think it's a permanent solution for acne or rosacea. Here's a link about it: http://www.acne.org/...sounds-perfect/

No your weight does not matter. I would never recommend taking more than 20mg. You may need a longer course but it's better to take it longer than to take it in a higher dose. You could do 20mg every day for 5 months and then drop to every other day. Then maybe twice a week, and then down to 1 x a week. And see if you stay clear. But this is something that your Dr would have to monitor. We wouldn't stop someone until they were clear. Some people need longer courses. I dunno about taking it forever. I don't think that is needed.

There are alot of possible side effects. It can effect your liver, your stomach, raise cholesterol ect. So serious stuff.

 

I would never recommend any antibiotic for acne or rosacea. They don't work. We all have bacteria all over us. Antibiotics kill the bacteria temporarily unitl the bacteria outsmarts the antibioic and build resistance to it. Oil is the problem. Not the bacteria. Acne is an inflammatory disease caused by too much oil. You must control the oil. :)


In Topic: My Skin Is Finally Clear. You Only Need A Low Dose Of Accutane!

21 April 2014 - 04:58 PM

 

I think you can't use Accutane and RETINOID at the same time, and you can't take Accutane and Doxy at the same time, right?

Yes you can if you take a low dose accutane. The reason why is becuase Accutane in a high dose makes your skin very weak. So you have to treat it like a piece of fine silk to prevent it from cracking and bleeding. BUT if you only 20mg of Accutane you are able to be aggressive topically becuase your skin won't be so compromised. So hit it hard from the outside & soft on the inside! This approach will save your insides and clear your skin.

 

I would never ever recommend taking Doxy for acne. It doesn't work. Period. It will work for a short time but your acne will always come back because it only kills bacteria. Doxy doesn't solve the oil or inflammation problem. And that't what acne is... it's an inflammarory disease caused by too much oil. :) You must practice oil control to control acne. :)


In Topic: Prom In One Week, Cyst On Right Cheek

19 April 2014 - 09:34 PM

Dermablend is the best concealer. They use it to cover tatoos even. Not sure if they have Ulta where u live but thats where I get it.

 

Why don't you have your Derm inject the cyst since it's been there for so long? I've had cysts like that for YEARS and I wish I would have just had them injected.

 

Enjoy your prom! :)


In Topic: My Skin Is Finally Clear. You Only Need A Low Dose Of Accutane!

19 April 2014 - 09:00 PM

This thread is so interesting! I have a question do you think a low dose of Accutane is appropriate hormonal acne? I came off of birth control but was breaking out even when I was on it. I never had acne prior to this..but anywho my face is just insanely oily all the time! I wash my face and within and hour my face is producing oil which is VERY frustrating! Im getting more and more closed comedones all over my face and I am concerned that they will all become inflamed. I know the problem right now is the oil. Do you think requesting Accutane would make sense even though the acne is mild/moderate as of right now? I don't want to go on Spiro and much less birth control to resolve this issue and I am concerned that this will just get worse as it has been for the past few months. Thank you.

Yes I 100% think accutane will help you. I have hormonal acne also and took BCP & Sprio for many many years. Those treatments are a bandaid. If your having adult acne then most likely it is something you will struggle with long term. A low dose of accutane will work wonders for you. But pls note that in 8-10 yrs down the road if your acne creeps back then you may need another course. It's not 100%. But it's much more of a "cure or almost cure" than any other Hormonal medication. It's very difficult if not impossible to control your hormones. But you can control your oil! And Oil is what's causing you to break out. Also oil destroys your texture, stretches pores and ages you. Oil is the enemy!

 

Just make sure your labs check out with your Dr. And don't let them push you into a high dose. Be confident and demand the low dose and tell them you don't want to risk the bad side effects. As long as your healthy to start with.... U will love the accutane. Ur skin will be amazing! :)


In Topic: My Skin Is Finally Clear. You Only Need A Low Dose Of Accutane!

18 April 2014 - 09:28 PM

That does sound bad. But what if my dermatologist prescribed me moisturizer to use along with the retin-a gel? Then it's ok?

I think your Dr probably prescribed a moisturizer to use becuase he or she knows that your going to get red, dry, peely & irritated from the Retin A. So the Dr wants you to use a moisturizer to help ease your discomfort and also wants to make sure your using one that won't clog your pores and make your acne worse.

 

I say use it if you need it! Absolutely! But try to use it only when absolutely necessary. Then your skin in time will get strong and tolerant to the Retin A and won't be irritated anymore. Then you won't need the extra moisture. Your skin will hydrtate itself once it's strong! :)